Alert archive / Georgia / Freeze Warnings in 2008

Freeze Warning 4, NWS Tallahassee, FL

October 28, 200816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Oct 28, 2008, 1:23 PM CDT for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Oct 28, 2008, 1:32 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 1:23 PM CDT (18:23 UTC)
In effect from
Oct 28, 2008, 1:32 PM CDT
Expired
Oct 29, 2008, 7:00 AM CDT
In force
17 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Oct 28, 8:23 AM CDT, 5 hours earlier.

Area forecast discussion, Oct 28, 8:23 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT TUE OCT 28 2008

.DISCUSSION...
THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE
BUILDING ACROSS THE SOUTHEAST...WITH CLEAR SKIES AND UNUSUALLY
COLD TEMPERATURES FOR THIS TIME OF YEAR. IN FACT...HIGH
TEMPERATURES WILL ONLY REACH THE UPPER 50S TO LOWER 60S THIS
AFTERNOON...WHICH IS BELOW AVERAGE FOR JANUARY. WITH THE SURFACE
RIDGE BUILDING ACROSS OUR AREA AND THE CONSENSUS OF GUIDANCE
FORECASTING FREEZING TEMPERATURES FOR OUR NORMALLY COLDER INLAND
SITES...WE WILL ISSUE A FREEZE WARNING FOR PORTIONS OF OUR AREA
THIS AFTERNOON. THE LATEST BUOY OBSERVATIONS AND RUC FORECAST
WINDS INDICATE THAT SMALL CRAFT ADVISORY CONDITIONS MAY LINGER
INTO THE EVENING...SO WE EXTENDED THE ADVISORY UNTIL 03 UTC.
ALTHOUGH IT WILL REMAIN BREEZY TODAY...WE EXPECT THE FREQUENCY OF
WIND GUSTS TO REMAIN JUST BELOW LAKE WIND ADVISORY LEVELS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE FORECAST
PERIOD AS STRONG HIGH PRESSURE BUILDS INTO THE AREA. WINDS DURING
THE AFTERNOON WITH BE AROUND 15KT WITH GUSTS TO NEAR 25KT. THESE
WINDS WILL GRADUALLY DIMINISH TONIGHT AND WEDNESDAY AS THE RIDGE
AXIS MOVES OVER THE LOCAL AREA.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
     TO 60 NM.

&&

AVIATION...GIBBS
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Oct 28, 5:00 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT TUE OCT 28 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EDT TUE OCT 28 2008 /500 AM CDT TUE OCT 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS
THROUGH EARLY THIS AFTERNOON...

...RED FLAG WARNING IN EFFECT FOR ALL FLORIDA ZONES FROM LATE THIS
MORNING THROUGH SUNSET...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY WEDNESDAY
MORNING...

.DAY ONE...TODAY AND TONIGHT...

MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION TODAY IN THE
COLD FRONTAL PASSAGE ON MONDAY. AFTERNOON TEMPERATURES WILL ONLY
WARM INTO THE UPPER 50S TO LOWER 60S DESPITE FULL SUNSHINE. IT WILL
FEEL BRISK WITH NORTHWESTERLY WINDS 10 TO 15 MPH AND GUSTY. STRONG
OFFSHORE WINDS OVER THE OPEN GULF WATERS THIS MORNING WILL CREATE
HAZARDS FOR AREA BOATERS...THEN IMPROVE THIS AFTERNOON AS WINDS AND
SEAS GRADUALLY SUBSIDE. THE DRY AIR MASS WILL ENHANCE THE SPREAD OF
WILDFIRES...ESPECIALLY OVER THE FLORIDA PANHANDLE AND BIG BEND.
AS A CANADIAN HIGH PRESSURE SYSTEM APPROACHES FROM THE WEST
TONIGHT...WINDS WILL BECOME LIGHT. CLEAR SKIES AND THE DRY AIR MASS
WILL CAUSE TEMPERATURES TO PLUMMET QUICKLY...WITH READINGS NEAR
FREEZING BY WEDNESDAY MORNING...ESPECIALLY OVER INLAND RURAL AREAS.
PATCHY FROSTY WILL ALSO BE POSSIBLE IN THE NORMALLY COLDER
UNPROTECTED AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED. THE DRY AIR MASS WILL ENHANCE THE
SPREAD OF WILDFIRES THROUGH FRIDAY BEFORE MOISTURE GRADUALLY
INCREASES THIS WEEKEND. TEMPERATURES WILL SLOWLY MODERATE TO NORMAL
LEVELS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:15 AM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more11 hr
Oct 28, 2:08 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Oct 28, 2:08 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr

Nearby

Freeze Warnings in Georgia, 2008Freeze Warnings in Florida, 2008Freeze Warnings in Alabama, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.